Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Orange periods, taking birth control, have fibromyalgia and PCOS. Am I at risk of pregnancy?

I need to talk to a Doctor about my menstrual periods. I have been on Progestergone and switched to a progestergone/estrogen pill then switched brands a month ago. I have had a period for almost 4 weeks now. twice I have spotted within a day to two days. My cramps have been pretty intense and my period was very heavy. Normally I clot severely but I have only clotted twice within the 4 weeks for maybe a day. I am still cramping but no clotting. Now all of a sudden my period is a bright orangish color. I want to know if I should do something right away or if this can be risk of pregnancy even though I am on birth control? Fibromyalgia, PCOS, and I have had irregular periods since I was 13. I had lesion on my cervix and they were pre-cancerous. CIN III. My next pap came back normal. Before my episode with the CIN 3 I had not had a period for 7-8 months. I found out about a cyst in the 8th month then was diagnosed with pre-cancerous cells. This was about 5-6 months ago. I was put on progestergone, then switch to that and estrogen. Found out in Jan that I had a Vitamin D definciency. I have now been on Vitamin D3 5000 IUs a day and my progestergone/estrogen (lowest dose) for almost 4 months.
Asked On : Mon, 7 May 2012
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
You don't need to do anything right away. The changes in color or usually related to how much oxidation occurs (rusting) before the blood passes through the vagina. The slower and lighter the beating the more of a rust or orangey color you will see. Other things that can affect the color include high doses of carotene or vitamin A which is founding carrots and other orange vegetables. Please check your supplements and make sure that you are not taking vitamin a instead of vitamin D by mistake that you not taking large supplements vitamin A. You don't state why you changed pills so often. only that this is the lowest dose. You may wish to double up for a few days to get the bleeding under control but I recommend that you speak your gynecologist. If you like the progesterone only pills is no reason that you need to take an estrogen containing pill. It is the progesterone that you're missing when you have PC OS and fail to ovulate on your own. Most women taking progesterone for a long period of time will eventually develop no periods but is not going to lead to precancerous condition. Finally I suggest that you begin a small amount of daily iron because of the month of bleeding. This time you see your doctor please have your iron level checked Thank you for your confidence and I hope that this is helpful to you.
Answered: Sun, 20 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor